Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Non-optimal levels of a reducible mod $\ell$ modular representation


Author: Hwajong Yoo
Journal: Trans. Amer. Math. Soc. 371 (2019), 3805-3830
MSC (2010): Primary 11F33, 11F80; Secondary 11G18
DOI: https://doi.org/10.1090/tran/7314
Published electronically: November 16, 2018
MathSciNet review: 3917209
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\ell \geq 5$ be a prime and let $N$ be a square-free integer prime to $\ell$. For each prime $p$ dividing $N$, let $a_p$ be either $1$ or $-1$. We give sufficient criteria for the existence of a newform $f$ of weight 2 for $\Gamma _0(N)$ such that the mod $\ell$ Galois representation attached to $f$ is reducible and $U_p f = a_p f$ for primes $p$ dividing $N$. The main techniques used are level raising methods based on an exact sequence due to Ribet.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11F33, 11F80, 11G18

Retrieve articles in all journals with MSC (2010): 11F33, 11F80, 11G18


Additional Information

Hwajong Yoo
Affiliation: Center for Geometry and Physics, Institute for Basic Science (IBS), Pohang, Republic of Korea 37673
Address at time of publication: College of Liberal Studies, Seoul National University 1 Gwanak-ro, Gwanak-gu, Seoul 08826, South Korea
MR Author ID: 1146780
Email: hwajong@gmail.com

Keywords: Eisenstein ideals, non-optimal levels, reducible Galois representation
Received by editor(s): May 26, 2016
Received by editor(s) in revised form: June 15, 2017, and June 21, 2017
Published electronically: November 16, 2018
Additional Notes: This work was supported by IBS-R003-D1.
Article copyright: © Copyright 2018 American Mathematical Society